MAUDE Adverse Event Report: Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device

Bayer Pharma AG ESSURE; Transcervical Contraceptive Tubal Occlusion Device
Model Number ESS305
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Menstrual Irregularities (1959); Pain (1994); Pelvic Pain (4865); Back pain (4895)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer case number: (b)(4) pelvic pain female "[pelvic pain female]", asthenia "[asthenia]" , abdominal pain "[abdominal pain]" , muscular pain "[muscular pain]" , impaired quality of life "[impaired quality of life]", scanty menstrual periods "[hypomenorrhea]" , vaginal tenderness "[vaginal pain]" , para tubal vestigial cysts "[para tubal cyst]" , adenomyosis "[adenomyosis]" , uterine leiomyoma "[uterine leiomyoma]" , lumbar pain "[lumbar pain]".Case narrative: this spontaneous case was reported by a lawyer and describes the occurrence of pelvic pain ("pelvic pain female") in a 44 year-old female patient who had essure inserted for female sterilization.Additional non-serious events are detailed below.The patient had a medical history of parity 4 (2001, 2003, 2006 and 2013).On (b)(6) 2016, the patient had essure inserted.In 2020 she experienced pelvic pain (seriousness criterion intervention required), asthenia ("asthenia"), abdominal pain ("abdominal pain"), myalgia (" muscular pain "), impaired quality of life ("impaired quality of life"), hypomenorrhoea ("scanty menstrual periods") and vulvovaginal pain ("vaginal tenderness").Essure was removed on (b)(6) 2025.On unknown date she experienced adnexa uteri cyst ("paratubal vestigial cysts"), adenomyosis ("adenomyosis") and back pain ("lumbar pain") and was found to have uterine leiomyoma ("uterine leiomyoma").The patient was treated with surgery (a total hysterectomy with bilateral salpingectomy).At the time of the report, the outcomes for these events were unknown.The reporter considered abdominal pain, adenomyosis, adnexa uteri cyst, asthenia, back pain, hypomenorrhoea, impaired quality of life, myalgia, pelvic pain, uterine leiomyoma and vulvovaginal pain to be related to essure administration.Diagnostic results (normal ranges are provided in parenthesis if available): "[abdominal x-ray]" on (b)(6) 2025: essure did not reveal any residual implant fragments."[computerized tomogram]" on (b)(6)2025: revealed large disc protrusions at the two lower lumbar levels, as well as spinal canal narrowing and presences of disc arthrosis."[computerized tomogram abdomen]" on (b)(6) 2024: it was found 2 large hepatic nodular lesions, one subcapsular in segment ii and the other subcapsular in segment vii, suggestive of focal nodular hyperplasia."[magnetic resonance imaging]" on (b)(6) 2025: low back pain "[ultrasound pelvis]" on (b)(6) 2025: with no abnormality observed case comments: based on the available information, a review of our complaint records and other relevant data will be conducted; any new and reportable information that becomes available from our investigation will be provided in a supplementary report.In case a sample is received, the investigation might lead to destruction of the sample if required to perform a proper analysis.

Brand Name
ESSURE
Common Device Name
Transcervical Contraceptive Tubal Occlusion Device
Manufacturer (Section D)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM  13353
Manufacturer (Section G)
Bayer Pharma AG
müllerstr. 178
berlin 13353
GM   13353
Manufacturer Contact
janice miller
100 bayer blvd, p.o. box 915
whippany 07981--091
+1(862)404-3698
MDR Report Key50943437
Report Number2951250-2026-00294
Device Sequence Number13373518
Product Code HHS
UDI-Device Identifier10888853003051
UDI-Public10888853003051
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P020014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Consumer
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberESS305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2026
Supplement Date Received by Manufacturer10/02/2026
Initial Report FDA Received Date09/30/2026
Supplement Report FDA Received Date10/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale